Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Suffering from mild dysentery after eating, watery stools. Taking darolac capsules. Will septrin help?

Hello doctor, Two days back i went swimming in the beach and had food (home cooked ) and by evening I started getting mild dysentry and soon the stool started to go like water. I had Darolac capsules for one day, I still had burning sensation when passing stool and in the stomach . Today i went to the doctor and he prescribed Busopan and Septrin. Should I have the Septrin or continue with the Darolac?
Asked On : Wed, 27 Mar 2013
Answers:  2 Views:  176
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Welcome to HCM

As you know you have suffered from gastroenteritis which definitely need antibiotic treatment along with antidiarrheal and antispasmodics. I will suggest you to go with your doctor's opinion however the treatment i often recommend to such patient is metranidazole 400mg(OTC) 3 times a day for 5 days along with third generation quinolones preferably ciprofloxacin.

Answered: Thu, 28 Mar 2013
I find this answer helpful
General Surgeon Dr. Grzegorz Stanko's  Response

Thank you for the query.

You should follow as advised by your doctor. Septrin is an antibiotic used for bacterial infection of the intestines and if your doctor decided to prescribe it, he must have seen indication for it. Darolac is a probiotic and you should take both Septrin and Darolac (please note that there should be a about 30 minutes of break between this two medicines).

If your diarrhea wont improve in 48 hours, it is necessary to get back to your doctor and have stool tests performed.

Hope this will help.
Answered: Thu, 28 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor